I really need help, my 10 year old son has been having stomach pains since Aug. We have been to his primary dr and a GI dr. He has had an upper GI and a MII. We also today came from having the bladder test. The doctors can not find anything wrong, the only thing that we have been able to see is from the MII which showed that his stomach is producing more stomach acid than most, they have prescribed a med call Bethanechol which the side effects are sleepiness and dizziness. Of course we are waiting on the results from the bladder test today but the tech said he did not see anything abnormal. My son is hurting 24 hrs a day. The pain wakes him up at night so he is going to school tired and this is starting to effect his grades. I don't feel the doctors are looking in the right place but I am not sure myself what could be causing this. I was just wondering if anyone has experienced this also and maybe direct me in some way. I don't know what to do at this point.
This is really tough, and I'm so sorry you are finding answers so difficult to come by.
I just have another thought here......do you think, maybe these stomach aches are due to your son being stressed or anxious?
I ask because when physical causes are ruled out, often times they can be caused my mental angst. Not to say the pain isn't real for your son.......I'm sure it is - - but its just not caused physically, but mentally.
If the Dr.s continue to rule out anything medical - I would highly suggest finding a good Child Psychologist (preferabley Male), to see your son and explore what's going on.
If it is indeed mental, your son doesn't recognize it, and if someone flat out asks him if he's "stressed" , he'd be like "what?? No, I'm not", because children can't make that type of a connection at their young age - heck, even some adults can't make the connection between mental health challenges and physical pain.
- Just another perspective.....I hope your son feels better soon. Take care, -Kathleen
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.